Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Vertigo, motion sickness, rapid eye movements. Prescribed Meclizine

For the past 6 months or so I have been experiencing sudden episodes of vertigo/ motion sickness with short rapid eye movements. My PCP said it was motion sickness and prescribed Meclizine PRN. In the beginning the episodes came maybe once every 2-3 weeks and lasted for about 30 minutes. Now it happens atleast 2-3 times a week and lasts for an hour or two. I usually get real nauseated, dizzy, weak, and have a headache . I take my medicine as soon as the attack happens. Then afterwards i go back to normal as if nothing ever happened. the REM is usually at sudden, random times, usually while reading.
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  171
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Thank you for posting your query.

The most likely reason for your symptoms is positional vertigo.

In this condition, there is episodic dizziness, which is aggravated by sudden head or neck movements. Accompanying nausea or vomiting may be present.

Your eye symptoms are referred to as oscillopsia (movement of objects), which is due to nystagmus (back and forth movement of eyes). This is part of positional vertigo.

I suggest you to continue betahistine for vertigo and to avoid caffeine, chocolates, salt, fried foods, nicotine, drugs, alcohol, also stay still during vertigo attacks and avoid rapid body movements, especially of the head. Be sure to reduce stress, and get adequate sleep.

I recommended nutrients include Vitamin B complex, vitamin B3 (niacin), vitamin B6, vitamin C plus bioflavonoids and rutin, vitamin E, calcium, choline, and adrenal glandulars.

There is no need to worry at present, a this condition is self limiting in nature and improves on its own. However, if it recurs, you may consult a ENT specialist .
Wishing you a speedy recovery..
Take care.
Answered: Fri, 11 Oct 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor